Nebraska, 2004

Hail in Nebraska, June 12, 2004

June 12, 2004 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 12, 2:45 AM CST, 7 hours 23 minutes earlier.

Area forecast discussion, Jun 12, 2:45 AM CST, 7 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
345 AM CDT SAT JUN 12 2004

.DISCUSSION...
THUNDERSTORM CHANCES/TIMING MAIN FCST ISSUE THROUGH TUESDAY AS
NEBRASKA REMAINS ON SRN END OF WRLYS.  ALTHOUGH THERE ARE QPF
DIFFERENCES/ISSUES BETWEEN ETA AND GFS...A GENERAL SIMILARITY
BETWEEN THE TWO DOES LEAD TO A LITTLE HIGHER CONFIDENCE IN HOW
SYNOPTIC PATTERN COULD EVOLVE INTO EARLY NEXT WEEK.
HOWEVER...CONVECTIVE OUTFLOW/DEBRIS CLOUDS COULD SIGNIFICANTLY
AFFECT FCST. NONETHELESS...

SHORT TERM...QUESTION APPEARS HOW SOON CONVECTION WILL DVLP TDA. WK
CDFNT/DRYLINE THAT PUSHED THRU ENTIRE CWA IS WASHING OUT AND STLT
IMAGES AND SFC OBS SHOWED INCREASING SFC DWPTS SPREADING BACK TWD
CWA.  ISENTROPIC LIFT NEAR 700 MB/850 MB THETA E ADVCTN WAS CAUSING
SVRL AREAS OF ACCAS APPEARING CLOUD MASSES OVR WRN NEBR/WRN KS AND
LOCAL AREA 88DS INDICATED SVRL WEAK BOUNDARIES LIFTING MOSTLY NWD
INTO AND ACRS SRN NEBR. 06Z META HAS HELD OFF DVLPG QPF OVR SRN CWA
UNTIL 15Z BUT IT AND THE GFS CONTINUE TO INDICATE A FAIRLY GOOD
CHANCE OF SOME SHOWERS/TSTMS DVLPG BY 18Z. SO EVEN THOUGH EARLY
MORNING TSTMS CHANCES MAY BE A LTL LESS...DID KEEP 30-40 POPS
BEGINNING AT 17Z ACRS THE S.  ACTIVE SVR WEATHER AFTN POSSIBLY
SETTING UP OVR PORTIONS OF THE CWA AS SHORT WV TROF MOVG ACRS WRN CO
SHOULD BE ARRIVING AROUND MAX HEATING WITH WARM FRONT PRBLY OVR SERN
NEBR.  BOOSTED POPS THIS AFTN SERN ZONES. GFS CONTINUES LIFTING QPF
BULLSEYE NEWD TNGT WHILE META FOCUSES IT ALONG AND DROPS IT SEWD
INTO MOISTURE AXIS. THE ETAS SOLUTION SEEMS MOST PLAUSIBLE FOR
HEAVY RAIN TNGT. SOME SECONDARY QPF MAX WILL PRBLY SHIFT NEWD ASSOCD
WITH ELEVATED CONVECTION AIDED BY LIFT GENERATED BY RIGHT REAR
ENTRANCE REGION OF A JET LIFTING INTO WRN GRTLKS. THUS KEPT POPS IN
LIKELY CATEGORY INTO TNGT ACRS A LARGE PART OF THE CWA.

A PROBABLE MINIMUM IN PCPN CHCS MUCH OF SUNDAY AS ATMOSPHERE
RECOVERS FM TDAS/TNGTS CONVECTION ALTHO SOME REDVLPMENT POSSIBLE IN
THE AFTN SERN ZONES NEAR POSSIBLE LOCATION OF WARM FRONT.  KEPT SLGT
CHC ALL ZONES EXCEPT SE WHERE CONTD IN CHC CATEGORY.  SHOULD BE A
LTL COOLER SUNDAY COMPARED TO TODAY DUE TO WEAK COOL ADVCTN.
GENERALLY A BLEND BETWEEN GFS/ETA/PREV FCST.

WEAK WARM/MOIST ADVCTN FCST BY ETA/GFS SUN NGT INTO MONDAY WARRANTS
A CONTINUATION IN PCPN CHCS AND SLGTLY WARMER HIGHS MONDAY.  GFS IS
SLOWER WITH NEXT FRONTAL PASSAGE...NOW NOT FORECASTING ITS ARRIVAL
THROUGH THE OAX CWA UNTIL LATE TUE. THIS SOLUTION IS SUPPORTED BY
ETA BUT NOT BY LATEST OPERATIONAL ECMWF.  DECIDED TO LEAN TOWARD THE
GFS/ETA AND THUS ADDED POPS WITH FROPA TUE AND RAISED TEMPS SLGTLY
SE ON TUE AND COOLED MOST AREAS A LITTLE ON WED.  CONFIDENCE
DECREASES REST OF EXTENDED IN HOW SFC PATTERN WL PLAY OUT AS GFS
CONTS WK HIGH PRES OVR MO VALLEY WITH A MODERATE WNWLY UPR FLOW.
MADE LTL/NO CHANGES TO TEMPS OR POPS THOSE PDS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

CHERMOK
Hazardous weather outlook, Jun 12, 5:05 AM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
605 AM CDT SAT JUN 12 2004

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-121800-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
HARRISON IA-KNOX-MADISON-MONONA IA-PIERCE-PLATTE-POTTAWATTAMIE IA-
SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
605 AM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY THIS AFTERNOON...
AND THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE AREA INTO TONIGHT.
SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING
WITH HAIL AND DAMAGING WINDS THE MAIN HAZARD.

LOW PRESSURE OVER KANSAS AND A DEVELOPING WARM FRONT IN SOUTHERN
NEBRASKA WILL HELP BRING WARM AND MOIST AIR BACK NORTH INTO EASTERN
NEBRASKA AND SOUTHWEST IOWA TODAY.  HEATING AND AN UPPER LEVEL
DISTURBANCE TRACKING OUT OF THE ROCKIES WILL HELP CAUSE THUNDERSTORM
DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY AND AGAIN
THURSDAY.  MOST OF THE ACTIVITY WILL LIKELY BE FROM LATE AFTERNOON
THROUGH LATE EVENING. SEVERE STORMS...AGAIN WITH LARGE HAIL AND
DAMAGING WINDS...WILL BE POSSIBLE BOTH LATE SUNDAY AND LATE MONDAY.
LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION
REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED FROM LATE THIS AFTERNOON
INTO LATE EVENING.

IAZ079-080-090-091-NEZ065>068-078-088>093-121800-
CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD-
605 AM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...GENERALLY
FROM LATE AFTERNOON THROUGH LATE EVENING.  LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES ARE POSSIBLE. HEAVY RAIN COULD ALSO
ACCOMPANY THE STRONGER STORMS.

A WARM FRONT IS EXPECTED TO DEVELOP FROM LOW PRESSURE OVER KANSAS
INTO SOUTHEAST NEBRASKA THIS AFTERNOON. AFTERNOON HEATING...WIND
FIELDS AROUND THE FRONT...INSTABILITY...AND AN UPPER LEVEL
DISTURBANCE WILL COMBINE TO PROVIDE THE NECESSARY INGREDIENTS FOR
THE STRONG OR SEVERE STORMS FORECAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY AND AGAIN
THURSDAY.  MOST OF THE ACTIVITY WILL LIKELY BE FROM LATE AFTERNOON
THROUGH LATE EVENING. SEVERE STORMS...AGAIN WITH LARGE HAIL AND
DAMAGING WINDS...WILL BE POSSIBLE BOTH LATE SUNDAY AND LATE MONDAY.
LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION
REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATER TODAY...
ESPECIALLY FROM 400 PM THROUGH MIDNIGHT.

CHERMOK

The radar

The Omaha radar (KOAX), 94 km away, was scanning. The volume nearest the first event began at 16:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Saline

When
June 12, 10:08 AM CST
Where
Saline County, 2 mi SW of Crete
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.617, -96.983

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404984.